Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2007, 2:58 PM EDT for Allegheny County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 21, 2007, 4:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 211857
SVRPBZ
PAC003-212000-
/O.NEW.KPBZ.SV.W.0113.070621T1858Z-070621T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WEXFORD...MOVING SOUTHEAST
AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUSSELLTON...FOX CHAPEL...VERONA...PENN HILLS AND SPRINGDALE
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4066 8001 4060 8017 4046 7985 4055 7976
4065 7984
$$1 follow-up statement
000
WWUS51 KPBZ 211921
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EDT THU JUN 21 2007
PAC003-212000-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-070621T2000Z/
ALLEGHENY PA-
321 PM EDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR ALLEGHENY COUNTY...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLTOWN..MOVING
SOUTHEAST AT 45 MPH.
LAT...LON 4066 8001 4060 8017 4046 7985 4055 7976
4065 7984
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:33 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 21, 2:33 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT THU JUN 21 2007 .SYNOPSIS... WEAK COLD FRONT, NOW MOVING THROUGH THE UPPER OHIO VALLEY, WILL CAUSE SCATTERED THUNDERSTORMS THROUGH EVENING. MIDWEST HIGH PRESSURE WILL THEN RETURN DRY CONDITIONS AND INITIALLY PLEASANT TEMPERATURES LATE WEEK. HOWEVER, NEXT WEEK WILL TURN WARMER. && .NEAR TERM /THROUGH TONIGHT/... RECENT RADAR DATA IS CONFIRMING SPC CONCERNS ABOUT THUNDERSTORMS DEVELOPING ACROSS THE UPPER OHIO VALLEY IN CONJUNCTION WITH PASSAGE OF UPPER-LEVEL SHORT-WAVET TROUGH THROUGH THE GREAT LAKES. SOME WILL HAVE GUSTY WIND AND HAIL THROUGH EVENING. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... RECENT GFS AND NAM MODEL RUNS, INCLUDING ENSEMBLES, SHOW MIDWEST HIGH PRESSURE RETURNING DRY CONDITIONS TO THE UPPER OHIO VALLEY. CONCUR WITH GFS AND NAM MOS VALUES THAT TEMPERATURES WILL BE SLIGHTLY COOLER THAN NORMAL THIS PERIOD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... GFS ENSEMBLE MODEL RUNS SHOW UPPER LEVEL JET STREAM PATTERN SHIFTING NORTHWARD INTO CANADA, WHILE MAINTAINING A RIDGE OVER THE PLAINS STATES. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS, WHILE CAUSING TEMPERATURES TO CLIMB TO ABOVE NORMAL VALUES, AS INDICATED BY GFS MOS AND HPC GUIDANCE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT BANDS OF THUNDERSTORMS TO GENERATE BRIEF MVFR FLIGHT CONDITIONS INTO EARLY EVENING WITH ISOLATED SURFACE WINDS TO OVER 40 KTS. HAIL CAN ALSO OCCUR, BUT SHOULD BE LIMITED IN SIZE TO AN INCH OR LESS. AFTER TONIGHT, VFR FLIGHT CONDITIONS ARE EXPECTED INTO THE WEEKEND AS LATE NIGHT FOG AND LATE DAY SHOWER POTENTIAL VERY LOW INTO TUESDAY. WINDS WILL ALSO GENERALLY BE LESS THAN 12 KNOTS THIS PERIOD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 21, 4:46 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 446 AM EDT THU JUN 21 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-220900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 446 AM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 1:41 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 141 PM EDT THU JUN 21 2007 OHZ041-PAZ007>009-013>016-020>023-030-211845- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA-WESTMORELAND PA- 141 PM EDT THU JUN 21 2007 ...THUNDERSTORMS... THUNDERSTORMS MOVING ACROSS THE FOLLOWING COUNTIES BETWEEN 145 PM AND 230 PM...COLUMBIANA...ARMSTRONG...ALLEGHENY...WESTMORELAND... BEAVER...INDIANA...BUTLER...JEFFERSON...VENANGO...FOREST... CLARION...MERCER AND LAWRENCE... AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ACROSS LAWRENCE...MERCER...BUTLER AND VENANGO COUNTIES. THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 40 MPH. BE ALERT FOR GUSTY WINDS TO NEAR 40 MPH, SMALL HAIL, BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 21, 2:03 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 203 PM EDT THU JUN 21 2007 OHZ041-PAZ014-020>023-029>032-WVZ001-211900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-FAYETTE PA-GREENE PA-HANCOCK WV-INDIANA PA-WASHINGTON PA-WESTMORELAND PA- 203 PM EDT THU JUN 21 2007 ...THUNDERSTORMS CONTINUING TO MOVE ACROSS PARTS OF THE REGION THIS AFTERNOON... THUNDERSTORMS WILL BE MOVING INTO BEAVER...ALLEGHENY...WASHINGTON... AND WESTMORELAND COUNTIES BETWEEN 205 PM AND 300 PM. LOOK FOR SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY DOWNPOURS. THE STORMS WERE MOVING TO THE SOUTHEAST ABOUT 40 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:22 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 23 min |
| Jun 21, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 61 min |
| Jun 21, 2:46 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 59 min |
| Jun 21, 2:48 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 27 min |
| Jun 21, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Jun 21, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 74 min |
| Jun 21, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 63 min |
| Jun 21, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 55 min |
| Jun 21, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 62 min |
| Jun 21, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 58 min |
| Jun 21, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 63 min |
| Jun 21, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 42 min |
| Jun 21, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 30 min |
| Jun 21, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 32 min |
| Jun 21, 5:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 24 min |
| Jun 21, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.